MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 01/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, the lens has not been received.Thus a proper device analysis could not be completed nor the reported issue confirmed.No damaged was noted during preparation for use.The customer stated they checked the iol for defects prior to insertion.Thus, indicating a product quality issue did not contribute to the reported issues.It was also stated that the customer, is using the yamane technique to implant the lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag.Thus, the lens was being used off- label.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factor may have cause or contributed to the iol tilting is but is not limited to: · loading strategy, · lens placement technique, · accessory device support, · poor handling during folding and inserting.Risk assessment has been reviewed within the technical file for hydrophobic lens.Risk assessment identifies damage of iol optic and/or haptic to potentially because by use of inappropriate surgical instrument or improper handling or improper implantation technique.This is seen as a reasonably foreseeable misuse that may result in additional surgery because of impaired vision; and potential iol explantation.This is considered as a serious severity of damage that may result in injury or disability which requires surgical intervention.The likelihood of occurrence is estimated to be occasional.The resulting risk is deemed acceptable.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.
 
Event or Problem Description
It was reported that the iol rotated.The lens was explanted on (b)(6), 2023.No additional information provided.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key16389959
Report Number3010126268-2023-00034
Device Sequence Number5138360
Product Code HQL
UDI-Device Identifier00843045100898
UDI-Public(01)00843045100898(17)260630
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number602
Device Catalogue Number003500-0050-668
Device Lot Number3S210803
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Initial Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown